MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number A-TCSE-F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Following an atrial fibrillation procedure, a pericardial effusion was noted that required a pericardiocentesis.In the ward, the patient became hypotensive.An echocardiogram revealed the pericardial effusion.Pe puncture removed 370ml blood from the pericardium and it was confirmed the effusion was cleared on the echocardiogram.The patient stabilized and returned to the ccu for monitoring.It was possible the puncture was caused by the tacticath se ablation catheter because the physician had difficulty cannulating the left pulmonary veins and high-pressure readings were seen.There were no alleged performance issues with any abbott devices, and it is unknown when the perforation occurred.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis; however, the log files from the tactisys quartz system were returned.The log file analysis concluded that the tacticath catheter performed as intended.The optical fibers met specifications, the recorded temperatures indicated cooling during rf ablation, and contact force measurements were displayed throughout the duration of the log files.Force measurements were recorded during ablation that exceeded the recommended values in the tacticath se contact force ablation catheter instructions for use (ifu); however, due to unknown procedural conditions we are unable to conclusively determine the cause of the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported effusion remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18560353
Report Number3008452825-2024-00048
Device Sequence Number6660734
Product Code OAE
UDI-Device Identifier05415067027696
UDI-Public05415067027696
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA-TCSE-F
Device Lot Number10048760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown